Combined concave–convex effects in anisotropic elliptic equations with variable exponent

  • Vicenţiu D. Rădulescu
  • Ionela-Loredana Stăncuţ


We establish the existence and multiplicity of solutions for a class of quasilinear elliptic equations involving the anisotropic \({\vec{p}(\cdot)}\)-Laplace operator, on a bounded domain with smooth boundary. We work on the weighted anisotropic variable exponent Sobolev space and our main tools are Sobolev embeddings and the mountain pass theorem.


Quasilinear elliptic equations \({\vec{p}(\cdot)}\)-Laplace operator Weighted anisotropic variable exponent Sobolev space Critical point Weak solution 

Mathematics Subject Classification

35J60 58E05 


  1. 1.
    Alama S., Tarantello G.: Elliptic problems with nonlinearities indefinite in sign. J. Funct. Anal. 141, 159–215 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Ambrosetti A., Brezis H., Cerami G.: Combined effects of concave and convex nonlinearities in some elliptic problems. J. Funct. Anal. 122, 519–543 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Ambrosetti A., Rabinowitz P.H.: Dual variational methods in critical point theory. J. Funct. Anal. 14, 349–381 (1973)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Autuori G., Pucci P.: Existence of entire solutions for a class of quasilinear elliptic equations. NoDEA Nonlinear Differ. Equ. Appl. 20, 977–1009 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Autuori G., Pucci P.: Elliptic problems involving the fractional Laplacian in \({{\mathbb R}^N}\). J. Differ. Equ. 255, 2340–2362 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Brändle C., Colorado E., de Pablo A., Sánchez U.: A concave–convex elliptic problem involving the fractional Laplacian. Proc. R. Soc. Edinburgh Sect. A 143, 39–71 (2013)CrossRefzbMATHGoogle Scholar
  7. 7.
    Brezis, H.: Analyse fonctionnelle: théorie et applications. Masson, Paris (1992)Google Scholar
  8. 8.
    Chabrowski J.: Elliptic variational problems with indefinite nonlinearities. Topol. Methods Nonlinear Anal. 9, 221–231 (1997)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Springer, Berlin (1998)Google Scholar
  10. 10.
    Harjulehto P.: Variable exponent Sobolev spaces with zero boundary values. Math. Bohem. 132, 125–136 (2007)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Harjulehto P., Hästö P., Koskenoja M., Varonen S.: The Dirichlet energy integral and variable exponent Sobolev spaces with zero boundary values. Potential Anal. 25, 79–94 (2006)CrossRefGoogle Scholar
  12. 12.
    Hästö P.: On the density of continuous functions in variable exponent Sobolev spaces. Rev. Mat. Iberoam. 23, 74–82 (2007)Google Scholar
  13. 13.
    Ková O., Rákosník J.: On spaces L p(x) and W k,p(x). Czechoslovak Math. J. 41, 592–618 (1991)MathSciNetGoogle Scholar
  14. 14.
    Pucci P., Rădulescu V.: Combined effects in quasilinear elliptic problems with lack of compactness. Rend. Lincei Mat. Appl. 22, 189–205 (2011)zbMATHGoogle Scholar
  15. 15.
    Rădulescu V.: Combined effects for a stationary problem with indefinite nonliniarities and lack of compactness. Dyn. Syst. Appl. 22, 371–384 (2013)zbMATHGoogle Scholar
  16. 16.
    Simon, J.: Régularité de la solution d’une équation non linéaire dans \({\mathbb{R}^{N}}\). J. Anal. Non Linéaire. In: Bénilan, Ph., Robert, J. (eds.) Lecture Notes in Mathematics, vol. 665, pp. 205–227. Springer, Berlin (1978)Google Scholar
  17. 17.
    Struwe, M.: Variational Methods: Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems. Springer, Heidelberg (1996)Google Scholar
  18. 18.
    Tshinanga S.B.: On multiple solutions of semilinear elliptic equations on unbounded domains with concave and convex nonlinearities. Nonlinear Anal. Theory Methods Appl. 8, 809–814 (1997)CrossRefMathSciNetGoogle Scholar
  19. 19.
    Willem, M.: Minimax Theorems. Birkhäuser, Boston (1996)Google Scholar
  20. 20.
    Yang J., Zhu X.: On the existence of nontrivial solutions of a quasilinear elliptic boundary value problem for unbounded domains. (I) Positive mass case. Acta Math. Sci. 7, 341–359 (1987)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  • Vicenţiu D. Rădulescu
    • 1
    • 2
  • Ionela-Loredana Stăncuţ
    • 2
  1. 1.Department of Mathematics, Faculty of ScienceKing Abdulaziz UniversityJeddahSaudi Arabia
  2. 2.Simion Stoilow Mathematics Institute of the Romanian AcademyBucharestRomania

Personalised recommendations